MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens was contacted by sysmex (b)(4) regarding this event.Quality controls (qc) recovered in range at the time of the event and all reaction kinetics were evaluated correctly by the system software.Prothrombin time was the only assay affected.Proton pump inhibitor therapy would unlikely have affected the results using dade innovin.However, antiphospholipid antibodies present in the patient sample can cause falsely elevated prothrombin time results.As per the dade innovin reagent instructions for use (ifu): "inhibitors such as lupus anticoagulant may interfere with the prothrombin time and result for example in inrs that do not reflect the exact degree of anticoagulation".The presence of antiphospholipid antibodies explains the prothrombin time result discrepancies for this patient.The cause of the event is a sample specific issue.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2021-00050 was filed for the discordant result obtained on (b)(6) 2021.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a sysmex cs-5100 system using dade innovin reagent.The results did not match with results obtained on a non-siemens system using a non-siemens reagent the day prior.The results were reported to the physician(s) and were questioned.A new sample was drawn from the patient and was run for pt, inr, and pt% on an alternate sysmex cs-5100 system using dade innovin reagent, as well as on a non-siemens system using a non-siemens reagent at an alternate laboratory.The pt and inr recovered falsely high and the pt% recovered falsely low, compared to the results obtained on the non-siemens system.Three days later, after the patient had started vitamin k administration and had switched their anticoagulant to lovenox, a new sample was drawn and was run for pt% on a sysmex cs-5100 sysem using dade innovin reagent as well as on a non-siemens system using a non-siemens reagent.The pt% recovered falsely low compared to the results obtained on the non-siemens system.There are no known reports of adverse health consequences due to the discordant prothrombin time (pt), prothrombin time international normalized ratio (inr), and prothrombin time percent (pt%) results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key12009020
Report Number9610806-2021-00049
Device Sequence Number14252387
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549761
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1